Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 18, NWS Milwaukee, WI

May 11, 2014Dane County, Green County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2014, 3:35 PM CDT for Dane County, Green County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 3:35 PM CDT (20:35 UTC)
Expired
May 11, 2014, 4:15 PM CDT
In force
40 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Dane County, WI, Green County, WI

The radar

The Milwaukee radar (KMKX), 75 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:57 PM CDTHAIL 0.25Black Earth, WISMALL HAIL...VERY HEAVY RAIN WITH PONDING OF WATER IN STREET...WIND GUSTS ESTIMATED 35-40 MPH. HAIL DID NOT LAST VERY LONG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS53 KMKX 112035
SVRMKX
WIC025-045-112115-
/O.NEW.KMKX.SV.W.0018.140511T2035Z-140511T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 335 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SPRING GREEN TO 6 MILES NORTHWEST OF NEW GLARUS
  TO 6 MILES WEST OF MONROE...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
  WAUNAKEE...MONROE...VERONA...OREGON...MCFARLAND...MONONA...MOUNT
  HOREB...WINDSOR...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
  BELLEVILLE...DEERFIELD...NEW GLARUS AND SHOREWOOD HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
      4309 8902 4288 8903 4284 8911 4285 8937
      4273 8937
TIME...MOT...LOC 2035Z 247DEG 33KT 4314 8999 4288 8974 4262 8977 

HAIL...0.88IN
WIND...60MPH

$$

MBK
4 follow-up statements
981 
WWUS53 KMKX 112046
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT SUN MAY 11 2014

WIC025-045-112115-
/O.CON.KMKX.SV.W.0018.000000T0000Z-140511T2115Z/
DANE WI-GREEN WI-
346 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR DANE AND NORTHWESTERN GREEN COUNTIES...

AT 345 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF SPRING GREEN TO NEAR MOUNT HOREB
TO 6 MILES EAST OF ARGYLE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...MONROE...VERONA...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
BELLEVILLE...DEERFIELD...NEW GLARUS AND SHOREWOOD HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
      4309 8902 4288 8903 4284 8911 4285 8937
      4273 8937
TIME...MOT...LOC 2045Z 219DEG 32KT 4324 8996 4298 8971 4272 8974 

HAIL...0.75IN
WIND...60MPH

$$
COLLAR
872 
WWUS53 KMKX 112054
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT SUN MAY 11 2014

WIC025-045-112115-
/O.CON.KMKX.SV.W.0018.000000T0000Z-140511T2115Z/
DANE WI-GREEN WI-
354 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR DANE AND NORTHWESTERN GREEN COUNTIES...

AT 353 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAZOMANIE TO VERONA TO MONTICELLO...MOVING
NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...MONROE...VERONA...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
BELLEVILLE...DEERFIELD...NEW GLARUS AND SHOREWOOD HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
      4309 8902 4288 8903 4284 8911 4285 8937
      4273 8937
TIME...MOT...LOC 2053Z 238DEG 32KT 4324 8981 4298 8957 4272 8960 

HAIL...0.75IN
WIND...60MPH

$$
COLLAR
330 
WWUS53 KMKX 112103
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT SUN MAY 11 2014

WIC025-045-112115-
/O.CON.KMKX.SV.W.0018.000000T0000Z-140511T2115Z/
DANE WI-GREEN WI-
403 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR DANE AND NORTHWESTERN GREEN COUNTIES...

AT 403 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CROSS PLAINS TO NEAR FITCHBURG TO NEAR MONROE...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...MONROE...VERONA...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
BELLEVILLE...DEERFIELD...NEW GLARUS AND SHOREWOOD HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
      4309 8902 4288 8903 4284 8911 4285 8937
      4273 8937
TIME...MOT...LOC 2103Z 238DEG 32KT 4319 8962 4302 8947 4265 8957 

HAIL...0.75IN
WIND...60MPH

$$
COLLAR
052 
WWUS53 KMKX 112116
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 PM CDT SUN MAY 11 2014

WIC025-045-112125-
/O.EXP.KMKX.SV.W.0018.000000T0000Z-140511T2115Z/
DANE WI-GREEN WI-
416 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR DANE AND NORTHWESTERN GREEN
COUNTIES HAS EXPIRED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR SOUTHEAST WISCONSIN.

LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
      4309 8902 4288 8903 4284 8911 4285 8937
      4273 8937
TIME...MOT...LOC 2114Z 247DEG 33KT 4319 8962 4302 8947 4265 8957 

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:25 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 11, 2:25 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT SUN MAY 11 2014

.REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM SPC MESO
PAGE CONTINUES TO SHOW DESTABILIZATION IN THE MID LEVELS WITH MUCAPE
INCREASING. ELEVATED HAIL PRODUCING STORMS WILL MOVE TAKING SHAPE
ACRS NE IA. LOW LEVELS ALSO DESTABLIZED. SSW WINDS HAVE BROUGHT 60
PLUS DEW POINT AIR INTO PARTS OF SC WI. HAIL AND HEAVY RAIN APPEAR
TO BE THE MAIN THREATS DUE TO FAVORABLE MID LEVEL LAPSE RATES AND
MOISTURE ADVECTION. 0-6KM SHEAR NOT THAT FAVORABLE. FOR LATER
TONIGHT...UPPER TROUGH AND PRIMARY SHORTWAVE ENERGY AT THE BASE OF
TROUGH WILL CONTINUE TO SHIFT EAST FROM THE ROCKIES. A LEAD
SHORTWAVE PICKED UP BY THE MODELS IS EXPECTED TO REACH NW WI BY 12Z.
SURFACE LOW WILL HEAD NORTHEAST AND BECOME SOMEWHAT ELONGATED FROM
MN THROUGH WRN IA. WIND FLOW WILL RESPOND AND INCREASE FROM THE
SOUTH. LOW LEVEL JET DOES TRANSLATE EASTWARD A BUT THOUGH PRIMARY
FORCING IS WEST. HOWEVER ENOUGH MOISTURE ADVECTION AND SPEED
CONVERGENCE TO SUPPORT TSRA ACRS THE CWA. HRRR SHOWING POTENTIAL MCS
ARRIVING AFTER 7Z OR SO INTO WRN CWA. 12Z NAM AND 12Z GFS DO FOCUS
THE STRONGEST CONVECTION CLOSER TO THE NOSE OF THE JET TO OUR
WEST...HOWEVER 12Z ECMWF/12Z GEM LEAN THE JET CLOSER TO SRN WI WITH
QPF PANELS RESPONDING WITH A MORE ORGANIZED CONVECTIVE COMPLEX
TAKING SHAPE. GIVEN THE SHORTWAVE RIDING NORTHEAST AND PLACEMENT OF
LLJ AXIS...WILL PLAY IT THAT MORE ORGANIZED CONVECTION RETURNS LATER
TONIGHT AFTER A BREAK BETWEEN THE AFTN/EARLY EVE STORMS.

.MONDAY - CONFIDENCE...MEDIUM LEADING EDGE OF UPPER TROUGH DYNAMICS
PUSH INTO WRN IA AND WRN MN. STRONG SOUTHWEST UPPER FLOW ACRS SRN
WI. WARM SECTOR WILL BE WELL ENTRENCHED ACRS SRN WI. MODELS IN
GENERAL GREEMENT IN TAKING SURFACE LOW FROM MN TOWARDS NW WI.
WARM...MOIST AND UNSTABLE AIRMASS IN PLACE. THE UPPER JET WILL BE
WELL TO OUR WEST THOUGH MODELS HINTING AT SOME UPPER DIVERGENCE
HERE. BUFKIT SOUNDINGS SHOW DECENT MOISTURE WITH CAPES OVER 1000
J/KG. SO REAL EMPHASIS WILL BE ON THE TRIGGER. 4KM SPC WRF SHOWS
GENERAL WARM SECTOR/AIRMASS DEVELOPMENT WITH MAIN FOCUS FURTHER WEST
IN CLOSER PROXIMITY TO THE COLD FRONT. 925 TEMPS WILL BE AROUND
20C... SOME LAKE COOLING POSSIBLE BUT NOT EXPECTING MUCH OF AN
INLAND PUSH WITH THAT...SO EXPECT HIGHS WELL INTO THE 70S WITH A FEW
LOW 80S.

.MONDAY NIGHT...FORECAST CONFIDENCE - MEDIUM.

RIGHT ENTRANCE REGION OF UPPER JET PASSES ACROSS SRN WI AS SFC CDFNT
MOVES ACROSS.  PWAT VALUES WILL REMAIN IN THE 1.5 INCH RANGE AHEAD
OF THE FRONT WITH DEEP WARM CLOUD DEPTH AND MBE VELOCITY LESS THAN
10 KNOTS MOST OF THE NIGHT.  925-850MB MOISTURE FLUX CONVERGENCE
INCREASES ONCE AGAIN BUT DOES NOT REMAIN ORIENTATED WITH THE MEAN
STEERING FLOW.  NEVER THE LESS...POTENTIAL FOR HEAVY RAINFALL WL
CONTINUE DURING THIS PD DUE TO STRONG FORCING AND DEEP MOISTURE.

.TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE - HIGH.

SFC CDFNT WILL BE EXITING SOUTHEAST WISCONSIN EARLY TUESDAY MORNING.
LINGERING SHRA IN ITS WAKE SHOULD GRADUALLY DIMINISH FROM WEST TO
EAST AS COOLER...DRIER AIR SLOWLY WORKS ITS WAY ACROSS SRN WI AND
LOW LEVEL FRONTOGENETICAL FORCING SLIDES OFF TO THE EAST.

A QUIET AND COOL NIGHT IS EXPECTED TUESDAY NIGHT AS ANY INSTABILITY
-SHRA THAT WILL HAVE FORMED UPSTREAM IN THE AREA OF STEEP LOW TO MID
LEVEL LAPSE RATES SHOULD END WITH INSOLATION LOSS.

ON WEDNESDAY...MOST OF THE SHORT TERM GUIDANCE HINTING AT NEW SHORT
WAVE ROUNDING BASE OF LONG WAVE TROUGH OVER CENTRAL CONUS AND TAKING
NORTHEAST TRACK ALONG BAROCLINIC ZONE THROUGH TN AND OH VALLEY
REGION WED AND WED NGT.  WL CONTINUE LOWER POPS FOR NOW WITH HIGHEST
IN THE SOUTHEAST WHERE PORTIONS OF SOUTHERN WI MAY BE ON THE
NORTHWEST SIDE OF THE EXPANDING PRECIP SHIELD WITH THIS SYSTEM.

.WEDNESDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE - MEDIUM.

BROADSCALE AGREEMENT IN THE MEDIUM RANGE GUIDANCE ON COOLER AIR
SETTLING INTO THE REGION AND LINGERING THROUGH THE END OF THE WEEK.
THIS WILL BE DUE TO LINGERING LONG WAVE TROUGH OVER CENTRAL CONUS
WHICH WILL BE SPREADING SLOWLY EWD THROUGH THE END OF THE WEEK.  EWD
PROGRESSION OF TROUGH WL BE SLOWED BY WESTERN ATLANTIC BLOCKING
RIDGE.  MID-UPPER LEVEL RIDGE AXIS EXPCD TO PERSIST OVER WI THROUGH
FRI.  SHORT WAVE TROUGH APPROACHING PACIFIC NW WILL FINALLY NUDGE
TROF TO THE EAST OF WI FOR THE WEEKEND.

HENCE THE COOLER THAN NORMAL TEMPERATURES THAT WILL HAVE SETTLED
OVER SRN WI BY WED ARE EXPECTED TO LINGER INTO THE WEEKEND BEFORE
GRADUALLY WARMING.  85H TEMPS WL HAVE COOLED TO AROUND 0C BY WED AND
WL REMAIN A FEW DEGREES WITH 0C INTO SAT.  IN ADDITION...WEAKER
SHORT WAVES ROTATING AROUND PARENT LONG WAVE TROUGH MAY BRING SOME
-SHRA TO SRN WI FROM WED THROUGH FRI.  LAST SEVERAL RUNS OF THE
ECMWF HAVE BEEN SHOWING MORE POTENT LOW PRESSURE MOVING NORTHWARD
THROUGH TN/OH VALLEYS WED NGT INTO THU...WITH THE POTENTIAL FOR
PORTIONS OF SRN WI ON THE NORTHWEST WIDE OF THE -RA SHIELD FROM THIS
SYSTEM.  CANADIAN AND GFS SHOW WEAKER RIPPLE AND ECMWF ENSEMBLE
FLATTENS THIS STRONGER SYSTEM AS WELL.  HENCE FOR NOW WL CONTINUE
LOWER POPS FOR -SHRA WED NIGHT INTO THU.

EXPECTING MORE CLOUDS AND WEAK BOUNDARY LAYER MIXING TO KEEP
OVERNIGHT TEMPERATURES IN THE MIDDLE 30S TO LOWER 40S THURSDAY NIGHT
AND AGAIN FRIDAY NIGHT.  HOWEVER IF MORE CLEARING IS EXPECTED IN
THESE PERIODS IN LATER FORECAST PERIODS...WL NEED TO CONSIDER ADDING
FROST TO THE LATE NIGHT FORECASTS.

&&

.AVIATION/12Z TAFS/...HRRR AND 4KM SPC WRF SHOW SOME ELEVATED STORMS
INTO SRN WI THIS AFTN/EVE WHICH LOOKS RIGHT ON GIVEN TRENDS IN 88-D.
LOOKING AT A BREAK A BIT LATER THIS EVE BEFORE POTENTIAL MCS ARRIVES
AFTER MIDNIGHT. THREAT THIS EVE LOOKS TO BE HAIL WITH DECENT MID
LEVEL LAPSE RATES. MORE DEVELOPMENT LIKELY TONIGHT AS LLJ REFOCUSES
TO OUR WEST AND THE LOW TO OUR WEST STRENGTHENS. NAM/GFS KEYING ON
IA/SE MN/ CNTRL/NRN WI THOUGH 12Z ECMWF/GEM AND HRRR SUGGEST STORMS
FOCUSED MORE INTO SRN WI. POTENTIAL FOR MORE SHRA/TSRA ON MONDAY
WITH WARM/HUMID/UNSTABLE AIRMASS THOUGH COLD FRONT STILL BACK TO OUR
WEST AND NOT EXPECTED TO ARRIVE UNTIL MONDAY NIGHT.

&&
.MKX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
LM...NONE.

&&

TONIGHT/MONDAY AND AVIATION/MARINE...PC
MONDAY NIGHT THROUGH SUNDAY...MBK
Hazardous weather outlook, May 11, 3:15 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SUN MAY 11 2014

WIZ046-047-051-052-056>060-062>072-121945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
315 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTH
CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE LATE AFTERNOON AND
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF
SOUTHERN WISCONSIN UNTIL 10 PM. SOME OF THESE SOME PRODUCE LARGE
HAIL AND DAMAGING WINDS.

MORE THUNDERSTORMS ARE EXPECTED TO AFFECT SOUTHERN WISCONSIN LATER
TONIGHT AS A WARM FRONT MOVES NORTHWARD FROM NORTHERN ILLINOIS. THERE
IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT
BEING LARGE HAIL. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

MORE THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY AND MONDAY NIGHT
WITH WARM...UNSTABLE AIR SETTLING OVER SOUTHERN WISCONSIN. THEN A
COLD FRONT SHOULD MOVE THROUGH MONDAY NIGHT. THERE REMAINS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER RISKS.

SOME OF THE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY RAINS
MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND AGAIN MONDAY AND
MONDAY NIGHT.

LMZ643>646-121945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THE
EVENING HOURS. SOME OF THESE COULD BE SEVERE WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

MORE THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY AND MONDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER RISKS.

AREAS OF DENSE FOG WILL BE POSSIBLE MONDAY AND MONDAY NIGHT AS
WARM...MOIST AIR FLOWS ACROSS THE COLDER LAKE MICHIGAN NEAR SHORE
WATERS.

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 11, 2:15 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT SUN MAY 11 2014

WIZ056-062-067-112015-
LAFAYETTE-IOWA-SAUK-
215 PM CDT SUN MAY 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA...
SAUK COUNTIES...

AT 215 PM CDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR FENNIMORE TO NEAR SAGEVILLE...AND MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BELMONT AROUND 300 PM CDT.
  MINERAL POINT AROUND 315 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LESLIE...LINDEN...
HILL POINT...PLATTE MOUNDS...AVOCA...HIGHLAND...BLACKHAWK LAKE REC
AREA...REWEY...LIME RIDGE AND GOVERNOR DODGE ST PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4320 9043 4321 9029 4317 9019 4346 9019
      4353 9009 4276 9005 4256 9043
TIME...MOT...LOC 1915Z 229DEG 26KT 4302 9068 4254 9065

MBK
Special weather statement, May 11, 3:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT SUN MAY 11 2014

WIZ056-062-063-067-068-112100-
DANE-LAFAYETTE-IOWA-GREEN-SAUK-
303 PM CDT SUN MAY 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DANE...LAFAYETTE...
IOWA...GREEN...SAUK COUNTIES...

AT 302 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES EAST OF MUSCODA TO APPLE RIVER...AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...DARLINGTON...SPRING GREEN...ARGYLE...
BLANCHARDVILLE...SOMERS...BARNEVELD...WIOTA...BLUE MOUNDS...ARENA...
PLAIN...RIDGEWAY...AVOCA...LINDEN...SOUTH WAYNE...ROCK SPRINGS...
LAMONT...HOLLANDALE AND BROWNTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4251 9019 4320 9036 4321 9029 4317 9020
      4332 9019 4351 8993 4255 8970 4251 8982
TIME...MOT...LOC 2002Z 233DEG 12KT 4317 9027 4250 9011

MBK
Special weather statement, May 11, 3:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT SUN MAY 11 2014

WIZ056-057-062-063-067>069-112115-
DANE-LAFAYETTE-ROCK-IOWA-GREEN-SAUK-COLUMBIA-
328 PM CDT SUN MAY 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DANE...LAFAYETTE...
ROCK...IOWA...GREEN...SAUK...COLUMBIA COUNTIES...

AT 328 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPRING GREEN TO NEAR BLANCHARDVILLE TO NEAR
ARGYLE...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...VERONA...PORTAGE...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...PRAIRIE DU SAC...MARSHALL...SAUK CITY...LAKE
WISCONSIN...DEFOREST...COTTAGE GROVE AND CROSS PLAINS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4360 8938 4322 8903 4285 8919 4252 8996
      4281 8983 4314 9013
TIME...MOT...LOC 2028Z 235DEG 41KT 4312 9001 4285 8977 4262 8987

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:15 PM CDTSpecial Weather StatementMKXIowa60 min
May 11, 3:03 PM CDTSpecial Weather StatementMKXIowa, Lafayette, Sauk57 min
May 11, 3:28 PM CDTSpecial Weather StatementMKXColumbia, Dane, Green47 min
May 11, 3:48 PM CDTSpecial Weather StatementMKXWalworth57 min
May 11, 3:56 PM CDTSpecial Weather StatementMKXGreen Lake64 min
May 11, 4:03 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake27 min
May 11, 4:20 PM CDTSpecial Weather StatementMKXJefferson, Rock40 min
May 11, 4:23 PM CDTSevere Thunderstorm WarningMKXGreen, Rock37 min
May 11, 5:04 PM CDTSpecial Weather StatementMKXDodge, Fond du Lac, Green Lake, Jefferson, Kenosha, Milwaukee and 4 more26 min
May 11, 5:20 PM CDTSpecial Weather StatementMKXFond du Lac25 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.